Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 12, NWS Albuquerque, NM

November 8, 2012

NWS Albuquerque, NM issued this high wind watch at Nov 8, 2012, 3:44 PM MST. It took effect at Nov 10, 2012, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2012, 3:44 PM MST (22:44 UTC)
In effect from
Nov 10, 2012, 6:00 AM MST
Expired
Nov 9, 2012, 3:43 PM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WWUS75 KABQ 082244
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 PM MST THU NOV 8 2012

...STRONGER WINDS TO IMPACT NEW MEXICO FRIDAY AND SATURDAY...

.A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM THE
WEST COAST FARTHER INLAND TOWARD THE ROCKIES. A VERY STOUT UPPER
LEVEL JET WILL ROUND THE BASE OF THIS CYCLONE...AND THESE STRONGER
WINDS ALOFT ARE EXPECTED TO GRADUALLY BEGIN MIXING TO THE
SURFACE. WINDS WILL STRENGTHEN LATE FRIDAY MORNING AND INTO EARLY
FRIDAY AFTERNOON WITH THE STRONGEST SPEEDS OBSERVED OVER THE
SOUTHWEST...WEST CENTRAL...AND NORTHWEST MOUNTAINS AND HIGHLANDS.
GUSTY WINDS WILL LINGER AT RIDGE TOP LEVEL INTO FRIDAY EVENING
WITH STRONGER WINDS ALOFT SPREADING INTO THE CENTRAL AND SOUTH
CENTRAL MOUNTAINS. FROM FRIDAY EVENING THROUGH SATURDAY AND
SATURDAY EVENING STRONG AND POTENTIALLY DAMAGING WINDS WILL BE
POSSIBLE ALONG AND DOWNWIND OF THE CENTRAL MOUNTAIN CHAIN OF NEW
MEXICO. AREAS OF BLOWING DUST WILL BE POSSIBLE...AND STRONG CROSS
WINDS WILL IMPACT TRAVELERS.

NMZ502-505-506-508-091200-
/O.NEW.KABQ.WI.Y.0045.121109T1800Z-121110T0600Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
344 PM MST THU NOV 8 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST FRIDAY. 

* LOCATION...THE SOUTHWEST...WEST CENTRAL...AND NORTHWEST
  MOUNTAINS AND HIGHLANDS...INCLUDING INTERSTATE 40 FROM GRANTS TO
  THE ARIZONA BORDER. 

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH
  OCCASIONAL GUSTS AS HIGH AS 50 MPH. 

* TIMING...WINDS WILL STRENGTHEN THROUGH THE LATE MORNING AND
  EARLY AFTERNOON...PEAKING BY MID AFTERNOON. WINDS MAY DIMINISH
  IN LOWER ELEVATION AREAS FRIDAY EVENING...BUT ARE EXPECTED TO
  REMAIN QUITE GUSTY AT HIGHER EXPOSED ELEVATIONS THROUGH THE
  EVENING. 

* VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN
  VISIBILITY CAN BE EXPECTED IN DUST PRONE AREAS SUCH AS OPEN
  FIELDS AND ONGOING CONSTRUCTION SITES. REDUCTIONS MAY BE AS LOW
  AS 3 MILES AT TIMES.

* LOCAL IMPACTS...VISIBILITY WILL BE REDUCED IN DUST PRONE
  AREAS...AND STRONG CROSS WINDS CAN BE EXPECTED ON NORTHWEST TO
  SOUTHEAST ORIENTED ROADS. THIS INCLUDES PORTIONS OF INTERSTATE
  40 AND U.S. HIGHWAY 180. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-523>526-529-539-540-091200-
/O.NEW.KABQ.HW.A.0012.121110T0600Z-121111T0300Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
344 PM MST THU NOV 8 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY EVENING. 

* LOCATION...THE SANDIA...MANZANO...SACRAMENTO...AND CAPITAN
  MOUNTAINS...AS WELL AS THE ADJACENT HIGHLANDS OF SOUTH
  CENTRAL...CENTRAL...AND NORTHEASTERN NEW MEXICO.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH
  OCCASIONAL GUSTS TO 55 AND 60 MPH.

* TIMING...WINDS WILL BE GUSTY THROUGH THE DAY FRIDAY...BUT WILL
  INCREASE MORE FRIDAY NIGHT AND INTO SATURDAY. STRONGEST WINDS
  WILL LIKELY OCCUR MID DAY SATURDAY WITH GUSTS SLOWLY DECREASING
  AND DIMINISHING LATE SATURDAY EVENING.

* VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN
  VISIBILITY CAN BE EXPECTED IN DUST PRONE AREAS SUCH AS OPEN
  FIELDS AND ONGOING CONSTRUCTION SITES. REDUCTIONS MAY BE AS LOW
  AS 1 MILE AT TIMES.

* LOCAL IMPACTS...VISIBILITY WILL BE REDUCED IN DUST PRONE
  AREAS...AND STRONG CROSS WINDS CAN BE EXPECTED ON NORTHWEST TO
  SOUTHEAST ORIENTED ROADS. THIS INCLUDES PORTIONS OF U.S. HIGHWAYS
  60...285...AND 380.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

52
2 follow-up statements
538 
WWUS75 KABQ 091209
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
509 AM MST FRI NOV 9 2012

...STRONG SOUTHWEST WINDS TO IMPACT NEW MEXICO TODAY THROUGH
SATURDAY... 

.THE JET STREAM WILL ROUND THE BASE OF A VIGOROUS UPPER LEVEL
TROUGH AND CROSS NEW MEXICO TODAY THROUGH SATURDAY. AS A
RESULT STRONG SOUTHWEST SURFACE WINDS WILL DEVELOP...BEGINNING
NEAR THE ARIZONA BORDER TODAY. BELOW 7500 FEET...THE STRONG WINDS
WILL WEAKEN WITH SUNSET THIS EVENING. HOWEVER...STRONG WINDS WILL
PERSIST ACROSS THE SOUTHWEST MOUNTAINS INTO TONIGHT. WIND SPEEDS
WILL REACH THEIR PEAK OVER CENTRAL AND EASTERN NEW MEXICO SATURDAY
AS THE JET STREAM SHIFTS EASTWARD ALONG WITH A SURFACE COLD FRONT.
VERY STRONG AND POTENTIALLY DAMAGING WINDS WILL BE POSSIBLE ALONG THE
CENTRAL AND SOUTH CENTRAL MOUNTAINS BEGINNING EARLY SATURDAY...AND
THESE WINDS WILL SPREAD ONTO THE ADJACENT HIGHLANDS AND PLAINS BY
LATE MORNING. AREAS OF BLOWING DUST ARE ALSO EXPECTED.

NMZ502-505-506-508-092300-
/O.CON.KABQ.WI.Y.0045.121109T1800Z-121110T0600Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
509 AM MST FRI NOV 9 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING...

* LOCATION...THE SOUTHWEST...WEST CENTRAL AND CHUSKA
  MOUNTAINS...AS WELL AS THE WEST CENTRAL PLATEAU. THIS INCLUDES
  INTERSTATE 40 WEST OF GRANTS TO THE ARIZONA BORDER.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS AS HIGH AS 50 MPH. 

* TIMING...WINDS WILL STRENGTHEN DURING THE LATE MORNING AND EARLY
  AFTERNOON...BEFORE PEAKING IN THE MID AFTERNOON. WINDS WILL
  WEAKEN WITH SUNSET IN MOST LOCATIONS...BUT THEY WILL REMAIN
  STRONG ACROSS THE HIGH TERRAIN OF THE SOUTHWEST MOUNTAINS INTO
  TONIGHT.

* VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN
  VISIBILITY BELOW 1 MILE CAN BE EXPECTED IN DUST PRONE
  AREAS...SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES

* LOCAL IMPACTS...VISIBILITY WILL DROP SUDDENLY AT TIMES IN DUST
  PRONE AREAS. STRONG CROSS WINDS WILL IMPACT NORTHWEST TO
  SOUTHEAST ORIENTED ROADS...LIKE I-40 FROM GALLUP TO GRANTS AND
  HIGHWAY 180 NEAR LUNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ518-522-528-531>533-537-538-092300-
/O.EXB.KABQ.HW.A.0012.121110T1300Z-121111T0300Z/
SANTA FE METRO AREA-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-
509 AM MST FRI NOV 9 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* LOCATION...THE SANTA FE METRO AREA...ESTANCIA VALLEY...FAR
  NORTHEAST HIGHLANDS...AND EASTERN PLAINS FROM ROY TO ROSWELL.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH
  OCCASIONAL GUSTS UP TO 60 MPH.

* TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP EARLY SATURDAY
  MORNING AT HIGHER ELEVATIONS...THEN SPREAD TO LOWER ELEVATIONS
  BY LATE MORNING. WIND SPEEDS WILL WEAKEN WITH SUNSET.

* VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN
  VISIBILITY BELOW 1 MILE CAN BE EXPECTED IN DUST PRONE AREAS SUCH
  AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES.

* LOCAL IMPACTS...VISIBILITY WILL DROP SUDDENLY AT TIMES IN DUST
  PRONE AREAS. HAZARDOUS CROSS WINDS WILL IMPACT NORTHWEST TO
  SOUTHEAST ORIENTED ROADS...LIKE ROUTE 120 FROM OCATE TO ROY AND
  HIGHWAY 285 FROM VAUGHN TO MESA. LOOSE OBJECTS WILL BECOME
  AIRBORNE AND LIGHT WEIGHT STRUCTURES MAY TOPPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ521-523>526-529-539-540-092300-
/O.EXT.KABQ.HW.A.0012.121110T1300Z-121111T0300Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
509 AM MST FRI NOV 9 2012

...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* LOCATION...THE SANDIA...MANZANO...SACRAMENTO...AND CAPITAN
  MOUNTAINS...AS WELL AS THE ADJACENT HIGHLANDS AND HIGH PLAINS OF
  SOUTH CENTRAL...CENTRAL...AND NORTHEAST NEW MEXICO.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH
  OCCASIONAL GUSTS UP TO 60 MPH.

* TIMING...STRONG WINDS WILL DEVELOP OVER THE HIGHER ELEVATIONS
  EARLY SATURDAY MORNING...THEN SPREAD TO LOWER ELEVATIONS BY LATE
  MORNING. WIND SPEEDS WILL WEAKEN WITH SUNSET.

* VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN
  VISIBILITY BELOW 1 MILE CAN BE EXPECTED IN DUST PRONE
  AREAS...SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES.

* LOCAL IMPACTS...VISIBILITY WILL DROP SUDDENLY AT TIMES IN DUST
  PRONE AREAS. HAZARDOUS CROSS WINDS WILL IMPACT NORTHWEST TO
  SOUTHEAST ORIENTED ROADS...LIKE HIGHWAY 380 THROUGH LINCOLN
  COUNTY AND HIGHWAY 285 FROM WHITE LAKES TO VAUGHN. LOOSE OBJECTS
  WILL BECOME AIRBORNE AND LIGHT WEIGHT STRUCTURES MAY TOPPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

44/42
758 
WWUS75 KABQ 092243
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MST FRI NOV 9 2012

...STRONG SOUTHWEST WINDS TO IMPACT NEW MEXICO THROUGH SATURDAY...

.THE JET STREAM WILL ROUND THE BASE OF A VIGOROUS UPPER LEVEL
TROUGH AND CROSS NEW MEXICO TONIGHT THROUGH SATURDAY. THE STRONG
WINDS WILL WEAKEN WITH SUNSET THIS EVENING BELOW 7500 ACROSS THE
WEST. HOWEVER...STRONG WINDS WILL PERSIST ACROSS THE SOUTHWEST
MOUNTAINS INTO TONIGHT. WIND SPEEDS WILL REACH THEIR PEAK OVER
CENTRAL AND EASTERN NEW MEXICO SATURDAY AS THE JET STREAM SHIFTS
EASTWARD ALONG WITH A SURFACE COLD FRONT. VERY STRONG AND
POTENTIALLY DAMAGING WINDS WILL BE POSSIBLE ALONG THE CENTRAL AND
SOUTH CENTRAL MOUNTAINS BEGINNING EARLY SATURDAY...AND THESE WINDS
WILL SPREAD ONTO THE ADJACENT HIGHLANDS AND PLAINS BY LATE
MORNING. AREAS OF BLOWING DUST ARE ALSO EXPECTED.

NMZ518-092345-
/O.CAN.KABQ.HW.A.0012.121110T1300Z-121111T0300Z/
SANTA FE METRO AREA-
343 PM MST FRI NOV 9 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WATCH. 

WIND SPEEDS ARE NO LONGER EXPECTED TO BE AS STRONG AS EARLIER
THOUGHT THUS THE HIGH WIND WATCH HAS BEEN ALLOWED TO EXPIRE
WITH NO OTHER WIND HIGHLIGHTS FOR THE SANTA FE AREA. 

$$

NMZ521>526-528-529-531>533-537>540-100600-
/O.UPG.KABQ.HW.A.0012.121110T1300Z-121111T0300Z/
/O.NEW.KABQ.HW.W.0014.121110T1300Z-121111T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
343 PM MST FRI NOV 9 2012

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MST SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...SANDIA/MANZANO MOUNTAINS...ESTANCIA VALLEY...FAR
  NORTHEAST...NORTHEAST...CENTRAL AND SOUTH CENTRAL HIGHLANDS...
  AND TULAROSA VALLEY...SOUTH CENTRAL MOUNTAINS AND THE EASTERN
  PLAINS FROM ROY TO ROSWELL.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 45 MPH WITH
  OCCASIONAL GUSTS UP TO 65 MPH.

* TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP EARLY SATURDAY
  MORNING AT HIGHER ELEVATIONS...THEN SPREAD TO LOWER ELEVATIONS
  BY LATE MORNING. WIND SPEEDS WILL WEAKEN AFTER DARK.

* VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN 
  VISIBILITY BELOW 1 MILE CAN BE EXPECTED IN DUST PRONE AREAS 
  SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES. 

* LOCAL IMPACTS...VISIBILITY WILL DROP SUDDENLY AT TIMES IN DUST 
  PRONE AREAS. HAZARDOUS CROSS WINDS WILL IMPACT NORTHWEST TO 
  SOUTHEAST ORIENTED ROADS...LIKE ROUTE 120 FROM OCATE TO ROY 
  AND HIGHWAY 285 FROM VAUGHN TO MESA. LOOSE OBJECTS WILL BECOME 
  AIRBORNE AND LIGHT WEIGHT STRUCTURES MAY TOPPLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ527-530-534>536-100600-
/O.NEW.KABQ.WI.Y.0046.121110T1300Z-121111T0300Z/
RATON RIDGE/JOHNSON MESA-UNION COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-
343 PM MST FRI NOV 9 2012

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MST SATURDAY. 

* LOCATION...RATON RIDGE/JOHNSON MESA AND THE FAR EASTERN PLAINS.

* WINDS...SOUTHWEST SUSTAINED AT 25 TO 40 MPH WITH GUSTS UP TO
  55 MPH.

* TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP IN THE EARLY
  MORNING SATURDAY AND CONTINUE THROUGH SUNSET BEFORE DIMINISHING
  AROUND DARK.

* VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN 
  VISIBILITY BELOW 2 MILES CAN BE EXPECTED IN DUST PRONE AREAS 
  SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES.

* LOCAL IMPACTS...TAKE ACTION TO SECURE TRASH CANS...LAWN
  FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ502-505-506-508-100600-
/O.CON.KABQ.WI.Y.0045.000000T0000Z-121110T0600Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
343 PM MST FRI NOV 9 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* LOCATION...THE SOUTHWEST...WEST CENTRAL AND CHUSKA MOUNTAINS...
  AS WELL AS THE WEST CENTRAL PLATEAU. THIS INCLUDES INTERSTATE 
  40 WEST OF GRANTS TO THE ARIZONA BORDER. 

* WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS AS HIGH AS 50 MPH. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH SUNSET THEN WEAKEN
  AFTER DARK AT MOST LOCATIONS...BUT THEY WILL REMAIN STRONG
  ACROSS THE HIGH TERRAIN OF THE SOUTHWEST MOUNTAINS INTO TONIGHT.

* VISIBILITY...OCCASIONAL AND SOMETIMES SUDDEN REDUCTIONS IN 
  VISIBILITY BELOW 2 MILES CAN BE EXPECTED IN DUST PRONE AREAS... 
  SUCH AS OPEN FIELDS AND ONGOING CONSTRUCTION SITES 

* LOCAL IMPACTS...VISIBILITY WILL DROP SUDDENLY AT TIMES IN DUST 
  PRONE AREAS. STRONG CROSS WINDS WILL IMPACT NORTHWEST TO 
  SOUTHEAST ORIENTED ROADS...LIKE I-40 FROM GALLUP TO GRANTS AND 
  HIGHWAY 180 NEAR LUNA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Nov 8, 3:14 PM MST, 30 minutes earlier.

Area forecast discussion, Nov 8, 3:14 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MST THU NOV 8 2012

...SIGNIFICANT STORM SYSTEM HEADED FOR NEW MEXICO...

.DISCUSSION...A POTENT UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES
TO CHURN OFF OF THE OREGON COAST. THE FEATURE WILL STEADILY
PROPAGATE EASTWARD WITH THE CORE OF THE LOW TRACKING INTO IDAHO
AND MONTANA AND SUBSTANTIAL ENERGY EXTENDING SOUTHWARD OVER THE
GREAT BASIN AND INTO THE GREATER DESERT SOUTHWEST. A STOUT 130KT
JET AT 300MB WILL ROUND THE BASE OF THE BROADER CYCLONE...AND
MODELS DEPICT THE JET BISECTING NEW MEXICO INTO SATURDAY. WHILE
MODEST MID LEVEL MOISTURE WILL BE DRAWN NORTHEASTWARD INTO NEW
MEXICO TONIGHT...THE BULK OF MOISTURE AND FORCING FOR
PRECIPITATION WILL ORIGINATE FROM THE POSITIVE VORTICITY ADVECTION
AND FRONTOGENETICAL BANDING FRIDAY NIGHT THROUGH EARLY
SUNDAY...GENERALLY FAVORING THE NORTH CENTRAL TO NORTHWESTERN HIGH
TERRAIN.

FOR TONIGHT...BATCHES OF MID TO HIGH LEVEL CLOUDS WILL STREAM UP
FROM THE BAJA...BUT WILL LIKELY ONLY PRODUCE SPRINKLES AND VIRGA
IN MUCH OF CENTRAL NM. ISOLATED TO SCATTERED SHOWERS IN WESTERN NM
MAY PRODUCE MEAGER BUT MEASURABLE PRECIPITATION TONIGHT. LOW
TEMPERATURES WILL BE TRICKY DUE TO THE CLOUD COVER AND STIFFENING
SOUTHWESTERLIES. A LOT OF MID SLOPE TO RIDGE TOP LOCATIONS MAY RUN
WARMER THAN GUIDANCE IS SUGGESTING.

AS SOUTHWESTERLIES ALOFT INCREASE INTO FRIDAY...THE MOMENTUM WILL
MIX TOWARD THE SURFACE. STRONGEST 700MB WINDS ARE PAINTED IN THE
WESTERN AND SOUTH CENTRAL MOUNTAINS OF THE FORECAST AREA. HAVE
OPTED TO HOIST WIND ADVISORY FOR WESTERN ZONES WHERE WINDS WILL BE
STRONGEST...BUT MUCH OF THE STATE WILL OBSERVE BREEZY TO WINDY
CONDITIONS. ANY SHOWERS WILL HELP TRANSFER MOMENTUM ALOFT TO THE
SURFACE...AND COOLER TEMPERATURES WILL BE OBSERVED...MOST NOTABLY
IN THE WESTERN HALF OF THE STATE.

STRONGER 700 MB WINDS AND COOLER TEMPERATURES ASSOCIATED WITH THE
APPROACHING THERMAL TROUGH WILL WORK FARTHER INTO NM FRIDAY NIGHT.
WINDS AT RIDGE TOPS WILL REMAIN GUSTY IN WESTERN NM THROUGH FRIDAY
NIGHT...AND THE SOUTH CENTRAL HIGH TERRAIN WILL ALSO OBSERVE
STRENGTHENING GUSTS. IN COMES THE HIGH WIND WATCH WHICH WILL COVER
THE CENTRAL TO SOUTH CENTRAL MOUNTAINS FRIDAY
NIGHT...SATURDAY...AND SATURDAY EVENING. THIS WILL BE WHERE
POTENTIALLY DAMAGING GUSTS AS HIGH AS 60 MPH WILL BE FOUND. FOR
THE DAYTIME SATURDAY...MUCH OF THE ADJACENT PLAINS IN EASTERN NEW
MEXICO WILL LIKELY NEED A WIND ADVISORY TOO FOR GUSTS UP TO 50MPH.
TEMPERATURES ON SATURDAY WILL BE RAPIDLY COOLING OVER THE WESTERN
HALF OF THE STATE AS THE PACIFIC FRONT SWEEPS THROUGH...AND
PRECIPITATION WILL INCREASE IN INTENSITY AND COVERAGE. FAVORED
PRECIPITATION AREAS SATURDAY WILL BE THE NORTHERN TO NORTHWESTERN
MOUNTAINS AND A SECONDARY MAXIMUM ALONG AND NEAR THE FRONT WHERE
AFOREMENTIONED FRONTOGENESIS WILL DRIVE. HIGHEST
ACCUMULATIONS...OF A FEW TO SEVERAL INCHES...WILL BE IN THE
JEMEZ...SAN JUAN...AND NW HIGHLANDS WHERE WINTER STORM WATCH WILL
ALSO BE ISSUED.

INTO SATURDAY EVENING...WINDS ALOFT WILL STAY STRONG...KEEPING
RIDGE TOPS GUSTY IN THE CENTRAL TO SOUTH CENTRAL MOUNTAINS. THE
FRONT WILL PROGRESS EAST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY
EVENING AS WELL. SUNDAY WILL BE STARKLY COLDER AREA WIDE...5 TO 20
DEGREES BELOW AVERAGE...AND BRISK NORTHWEST WINDS WILL ADD A CHILL
TO THE AIR. PRECIPITATION WILL DIMINISH STEADILY OVER THE NORTHERN
TIER OF THE STATE SUNDAY AND INTO SUNDAY NIGHT. DRIER NORTHWEST
FLOW WILL THEN FILL IN FOR MONDAY. A WARMING TREND WILL TRANSPIRE
BY MIDDLE OF NEXT WEEK AND ANOTHER STORM SYSTEM WILL BE TRACKING
OUR WAY BY THURSDAY AND FRIDAY.

52

&&

.FIRE WEATHER...
BIG CHANGES ARE IN STORE AS A STRENGTHENING UPPER LEVEL TROUGH...
CURRENTLY MOVING ONSHORE...APPROACHES THEN CROSSES NEW MEXICO.

TODAY...SOUTHWEST FLOW AHEAD OF THE OF THE TROUGH MIXED DOWN TO THE
SURFACE RESULTING IN SOME BREEZY SOUTHWEST FLOW.  ADDITIONALLY...MID
AND HIGH LEVEL CLOUDS INCREASED OVER THE STATE. TEMPERATURES
REMAINED WELL ABOVE NORMAL AND AFTERNOON RH VALUES DIPPED BELOW 15
PERCENT ACROSS THE EASTERN PLAIN AND PORTIONS OF THE WEST.  SPOTTY
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR AN HOUR OR SO
DURING THE REMAINDER OF THE AFTERNOON.

WITH INCREASING LOW LEVEL MOISTURE...RH RECOVERIES TONIGHT WILL BE A
BIT BETTER ACROSS THE WEST WITH FAIR TO GOOD LEVELS AND GENERALLY IN
THE LOW END OF FAIR IN THE EAST. PRECIPITATION WILL DEVELOP ACROSS
THE HIGHER TERRAIN OF THE WEST AND NORTH OVERNIGHT.

AS THE GRADIENT INCREASES ACROSS THE STATE...SOUTHWEST FLOW WILL
INCREASE STEADILY DURING THE DAY ON FRIDAY...WITH BREEZY TO WINDY
CONDITIONS ALL ZONES BUT ESPECIALLY WEST. TEMPERATURES DECREASE A
BIT AND SURFACE DEWPOINTS WILL INCREASE...THEREFORE...DESPITE THE
WINDS RH VALUES SHOULD BE TOO HIGH TO SUPPORT WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS. SPOTTY CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE FOR AN HOUR OR TWO IN THE NORTHEAST PLAINS. VENTILATION
WILL ONCE AGAIN BE EXCELLENT AND PRECIPITATION CHANCES WILL INCREASE
BUT REMAIN LIMITED TO THE HIGHER TERRAIN OF CENTRAL AND WESTERN
ZONES.

PRECIPITATION IS EXPECTED TO BE MOST WIDESPREAD ON SATURDAY AS A
PACIFIC FRONT ASSOCIATED WITH THE DEEPENING UPPER LEVEL TROUGH
CROSSES NEW MEXICO.  TEMPERATURES COOL DRAMATICALLY....ESPECIALLY
WEST...AND SNOW ACCUMULATIONS ARE POSSIBLE FROM FRIDAY NIGHT THROUGH
SATURDAY NIGHT. A POTENT JET ROUNDING THE BASE OF THE TROUGH WILL
PRODUCE ANOTHER ROUND OF STRONG WINDS AND PARTICULARLY STRONG RIDGE
TOP WINDS FRIDAY NIGHT INTO SATURDAY.

THE TROUGH AXIS SHOULD MOVE EAST OF THE STATE SUNDAY AFTERNOON AND
GUSTY NORTHWEST FLOW RESULTS. TEMPERATURES CONTINUE TO DECREASE...
SPECIALLY EAST. WITH CLEARING BEHIND THE SYSTEM AND ADDITIONAL COLD
AIR...MONDAY MORNING TEMPERATURES WILL BE QUITE COLD.

WARMER AND GENERALLY DRY CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY.
EXTENDED MODELS DEPICT ANOTHER SYSTEM APPROACHING AND CROSSING THE
STATE LATE IN THE WEEK...POSSIBLY BRINGING ANOTHER ROUND OF
PRECIPITATION TO THE STATE.

05

&&

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS TO CONTINUE FOR ALL TAF SITES AND MOST AREAS THROUGH
THE NEXT 24. AFTER 20Z TODAY...SOUTHWEST WINDS MAY GUST TO AROUND
25 KTS OVER THE HIGHER TERRAIN OF THE WEST AND NORTH AS WELL AS
THE EASTERN PLAINS. CHANCES FOR RAIN INCREASE AROUND 06Z TO 10Z
TONIGHT BUT BEST CHANCES OVERNIGHT WILL BE LIMITED TO THE NORTHERN
AND WESTERN HIGHEST TERRAIN. THERE IS A LOW CHANCE OF ISOLD -SHRA
AT KFMN AND KGUP EARLY FRIDAY AND CURRENTLY CARRYING VCSH WITH
VFR CIGS AND VSBYS. CHANCES OF PRECIPITATION INCREASE AFTER 12Z
BUT GENERALLY REMAIN LIMITED TO THE NORTH AND WEST. SOUTHWEST
SURFACE WINDS TO INCREASE STEADILY AFTER 12Z FRIDAY MORNING...WITH
SPEEDS REACHING 15 TO 25 KTS AND GUSTS TO 35KT FAVORING THE
WESTERN AND NORTHERN HIGHER TERRAIN AND OVER AND EAST OF THE
CENTRAL HIGH TERRAIN.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  42  61  38  44 /  20  30  50  60
DULCE...........................  31  55  30  40 /  30  50  60  80
CUBA............................  33  58  32  42 /  30  40  30  70
GALLUP..........................  37  57  35  41 /  10  20  40  50
EL MORRO........................  35  58  33  40 /  10  20  30  60
GRANTS..........................  33  63  34  45 /  10  20  20  40
QUEMADO.........................  40  62  37  48 /  10  20  20  40
GLENWOOD........................  44  64  42  51 /  20  30  50  40
CHAMA...........................  28  47  31  35 /  30  60  70  80
LOS ALAMOS......................  40  59  39  47 /  10  20  30  40
PECOS...........................  41  59  38  46 /  10  20  20  30
CERRO/QUESTA....................  29  54  31  44 /   5  20  30  40
RED RIVER.......................  29  47  31  35 /   5  20  30  50
ANGEL FIRE......................  28  52  32  42 /   5  20  20  40
TAOS............................  33  57  36  46 /   5  20  30  40
MORA............................  39  59  38  48 /   5  10  20  30
ESPANOLA........................  35  65  34  53 /   5  10  20  40
SANTA FE........................  40  61  38  48 /  10  10  20  40
SANTA FE AIRPORT................  40  63  38  51 /  10  10  20  30
ALBUQUERQUE FOOTHILLS...........  46  68  42  55 /   5  10  10  30
ALBUQUERQUE HEIGHTS.............  48  67  44  56 /   5  10  10  30
ALBUQUERQUE VALLEY..............  44  70  40  59 /   5  10  10  30
ALBUQUERQUE WEST MESA...........  45  68  41  56 /   5  10  10  30
LOS LUNAS.......................  49  71  40  62 /   5  10  10  20
RIO RANCHO......................  45  67  41  55 /   5  10  10  30
SOCORRO.........................  50  72  44  66 /   5  10  10  20
SANDIA PARK/CEDAR CREST.........  39  67  35  55 /  10  10  20  40
TIJERAS.........................  43  68  39  56 /  10  10  20  30
MORIARTY/ESTANCIA...............  38  66  36  55 /   5  10  10  20
CLINES CORNERS..................  42  63  40  53 /   5  10  10  20
GRAN QUIVIRA....................  44  65  43  56 /   5  10  20  30
CARRIZOZO.......................  43  68  43  60 /   5  10  20  30
RUIDOSO.........................  44  60  47  54 /   5  10  20  40
CAPULIN.........................  34  66  38  56 /   0   5   5  10
RATON...........................  36  67  37  58 /   0   5   5  20
SPRINGER........................  39  71  38  60 /   0   5   5  10
LAS VEGAS.......................  43  65  38  53 /   0  10  10  20
CLAYTON.........................  46  77  44  65 /   0   0   0   5
ROY.............................  46  71  42  61 /   0   5   5  10
CONCHAS.........................  47  77  47  69 /   0   5   5  10
SANTA ROSA......................  49  75  45  67 /   0   5   5  10
TUCUMCARI.......................  48  79  50  72 /   0   5   5   5
CLOVIS..........................  47  79  47  71 /   0   5  10  10
PORTALES........................  47  79  47  73 /   0   5  10  10
FORT SUMNER.....................  50  78  47  70 /   0   5   5  10
ROSWELL.........................  51  82  52  79 /   0   5  10  10
PICACHO.........................  49  74  48  70 /   0   5  10  10
ELK.............................  48  70  47  64 /   0  10  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES...NMZ521-523>526-529-539-540.

WIND ADVISORY FROM 11 AM TO 11 PM MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ502-505-506-508.

WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SUNDAY MORNING FOR
THE FOLLOWING ZONES...NMZ503-510-511.

&&

52
Hazardous weather outlook, Nov 8, 6:00 AM MST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU NOV 8 2012

NMZ501>540-091300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MST THU NOV 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A POTENT UPPER LEVEL TROUGH WILL CROSS NEW MEXICO SLOWLY FROM THE WEST
FRIDAY THROUGH THE WEEKEND WITH STRONG SOUTHWEST WINDS...MUCH
COLDER TEMPERATURES AREAWIDE AND ACCUMULATING SNOW ACROSS WESTERN
AND NORTHERN AREAS. WIND GUSTS MAY PEAK NEAR 50 MPH ACROSS THE
WESTERN MOUNTAINS AND PLATEAU FRIDAY AFTERNOON...ACROSS THE HIGH
TERRAIN FRIDAY NIGHT...THEN ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN SATURDAY. THE STRONGEST WINDS MAY IMPACT THE SOUTH CENTRAL
MOUNTAINS ON SATURDAY...WHEN GUSTS COULD REACH 60 MPH.
ACCUMULATING SNOW WILL BEGIN IN EARNEST ACROSS WESTERN AND
NORTHERN AREAS FRIDAY NIGHT AND SATURDAY AS A STRONG COLD FRONT
PENETRATES THE STATE FROM THE WEST. PERIODS OF SNOW MAY CONTINUE
IN THESE AREAS THROUGH SUNDAY...WITH THE POTENTIAL FOR A FEW TO
SEVERAL INCHES OF SNOW ACCUMULATION. MUCH COLDER AIR BEHIND THE
COLD FRONT SHOULD LIMIT HIGH TEMPERATURES 5 TO 20 DEGREES BELOW
NORMAL ON SUNDAY. WITH A FRESH COAT OF SNOW AND CLEARING
SKIES...LOW TEMPERATURES SUNDAY NIGHT WILL PLUMMET TO NEAR ZERO IN
THE WESTERN AND NORTHERN MOUNTAINS WITH TEENS AT LOWER ELEVATIONS
ACROSS THE WEST AND NORTH.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:44 PM MSTWind AdvisoryABQ31 hr
Nov 8, 3:59 PM MSTWinter Storm WatchABQ24 hr

Nearby

High Wind Watches in New Mexico, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.